Wisconsin, 2011

Damaging Winds in Wisconsin, July 11, 2011

July 11, 2011 · NWS GRB · 3 events in 3 counties and zones

A line of severe thunderstorms moved through central and east-central Wisconsin during the early morning hours of the 11th. Wind gusts were mainly in the 40 to 50 mph range, however locally stronger gusts produced wind damage and power outages.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A line of severe thunderstorms moved through central and east-central Wisconsin during the early morning hours of the 11th. Wind gusts were mainly in the 40 to 50 mph range, however locally stronger gusts produced wind damage and power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 10, 7:59 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 10, 7:59 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT SUN JUL 10 2011

.UPDATE...CONTG TO WATCH INTENSE DAMAGING WIND-PRODUCING MCS ROLL
EWD ACRS CENTRAL MN. THE STRONGEST PART OF THE MCS CONTS TO SHIFT
SWD WITH TIME. THE MAIN RESERVOIR OF INSTABILITY IS WELL S OF THE
AREA...ACRS IA...WHERE MUCAPES EXCEEDED 5K J/KG. BUT MUCAPES OF
2.5-3K J/KG EXTENDED FM W-C WI BACK INTO SRN MN...AND IT APPEARS
TO BE ALONG THE NRN EDGE OF THIS INSTABILITY GRADIENT THAT THE MCS
WL TRACK. GIVEN 35-40 KTS OF DEEP LAYER SHEAR...THE INSTABILITY
SEEMS TO BE SUFFICIENT TO MAINTAIN THREAT AS MCS TRACKS ESE DURING
THE LATE EVENING AND OVERNIGHT. MAIN QUESTION IS WHETHER THE SVR
WX MAKES IT INTO THE SWRN PART OF THE FCST AREA...OR PASSES BY TO
THE S.

ALSO GETTING SOME INDICATIONS OF WAKE-LOW WINDS ON THE BACK SIDE
OF THE COMPLEX. WL NEED TO WATCH HOW THAT EVOLVES DURING THE
EVENING.

WL TWEAK FCST TO UP POPS AND INTRODUCE SOME WINDS INTO THE
GRIDS/ZONES FOR CENTRAL WI. UPDATED PRODUCT SUITE WL BE OUT ASAP.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 348 PM CDT SUN JUL 10 2011...

SHORT TERM...TONIGHT AND MONDAY...

FORECAST CHALLENGE REVOLVES AROUND GENERALLY SUBTLE SYNOPTIC-SCALE
DISTURBANCES WITHIN ZONAL FLOW INTERACTING WITH A SLOW MOVING
FRONTAL BOUNDAY AND A VERY MOIST AND UNSTABLE AIRMASS. OVERALL
FORECAST CONFIDENCE IN THE SHORT-TERM IS LOW TO MODERATE.

WEAKENING MCS THAT MOVED ACROSS THE FORECAST AREA EARLY TODAY
PRETTY MUCH HAS DISSIPATED WITH A FEW REMENANT SHOWERS ENTERING
LOWER MICHIGAN. STILL SOME SCATTERED SHOWERS LINGERING OVER
SOUTH-CENTRAL WISCONSIN ALONG SUBTLE BOUNDARY. THIS ACTIVITY WILL
CONTINUE TO MOVE ACROSS SOUTHERN PORTION OF FORECAST AREA FROM
WAUSHARA COUNTY EAST TO MANITOWOC COUNTY FOR THE NEXT HOUR OR TWO.

MEANWHILE UPSTREAM...SFC FRONTAL BOUNDARY CONTINUES TO SLOWLY
DRIFT SOUTHEAST AND EXTENDS FROM NEAR IWD SOUTHWEST ACROSS CENTRAL
MINNESOTA LATE THIS AFTERNOON. SO FAR CU ALONG THE FRONTAL BOUNDARY IN
NORTHEWST WISCONSIN AND CENTRAL MINNESOTA STRUGGLING GIVEN LACK OF
ORGANIZING UPPER-LEVEL DISTURBANCE COUPLED WITH WEAK/POORLY
ORGANIZED BOUNDARY LAYER MOISTURE CONVERGENCE. HAVE BACKED OFF ON
POPS ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA FOR
THIS EVENING...BUT KEPT CHANCE POPS GOING ACROSS THE NORTHWEST
PORTION OF THE FORECAST AREA WHERE AIRMASS HAS HAD MORE TIME TO
RECOVER AHEAD OF APPROACHING FRONTAL BOUNDARY.

OVERNIGHT...DETAILS STILL UNCERTIAN AS TO EXACTLY HOW MCS ACTIVITY
WILL EVOLVE AND ITS AFFECT ON THE FORECAST AREA. STRONGER
SHORTWAVE TROUGH ENTERING THE NORTHERN PLAINS HAS HELPED TO
ORGANIZE CONVECTIVE ACTIVITY OVER SOUTHERN NORTH DAKOTA ALONG EDGE
OF VERY UNSTABLE AIRMASS JUST TO THE SOUTH. ATTM...THIS ORGANIZING
MCS APPEARS TO BE HEADED ESE TOWARD SOUTHERN AND CENTRAL MINNESOTA
FOR THIS EVENING. MODELS DIFFERING ON HOW THIS MCS WILL EVOLVE
OVERNIGHT.  BEST GUESS IS THAT THIS ACTIVITY WILL MOVE INTO WEST
CENTRAL MINNESOTA THIS EVEVING THEN HEAD ESE ACROSS SOUTHWEST
WISCONSIN. WITH THIS SCENARIO...OUR CENTRAL AND SOUTHWEST COUNTIES
STAND TO SEE THE BEST CHANCE FOR MCS ACTIVITY PERHAPS AS EARLY AS
05 OR 06Z. HOWEVER OLD CONVECTIVE OUTFLOW FROM EARLIER CONVECTION
ACROSS SOUTHERN IOWA MAY ALSO INITIATE ADDITIONAL MCS ACTIVITY
LATER THIS EVENING AS NOCTURNAL LLJ GETS GOING. IF THE ACTIVITY
OVER IOWA CAN GET GOING...THIS MAY DISRUPT LOW-LEVEL MOIST INFLOW
FURTHER NORTH INTO OUR FORECAST AREA. EVENING SHIFT WILL CONTINUE
TO MONITOR MCS EVOLUTION UPSTREAM.

UNCERTAINTY LINGERS ON MONDAY AND WILL DEPEND ON HOW OVERNIGHT
CONVECTION EVOLVES. GIVEN FRONTAL BOUNDAY WILL LIKELY BE
STRADDLING THE FORECAST AREA INTERCTING WITH A VERY MOIST AND
UNSTABLE AIRMASS...KEPT CHANCE POPS GOING FOR MOST OF THE DAY. MAX
TEMPS ALSO IN QUESTION...DEPENDING ON AMOUNT OF CLOUD COVER AND
LINGERING PRECIPITATION.

LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY.
A COLD FRONT IS PROGGED TO SHIFT SOUTHEAST OF THE AREA MONDAY
EVENING FOLLOWED WITH A COOLER DRIER CANADIAN HIGH PRESSURE SYSTEM
SETTLING OVER THE NORTHERN GREAT LAKES REGION FOR MUCH OF THE NEW
WORK WEEK. EVEN THOUGH THE MAIN SURFACE FRONT WILL BE WELL SOUTH
OF THE AREA...THE MEDIUM RANGE MODELS CONTINUE TO BRUSH SOME LITE
PCPN OVER PARTS OF CENTRAL WISCONSIN SOMETIME FROM TUESDAY INTO
TUESDAY EVENING. THIS PCPN MAINLY ASSOCIATED WITH A LAGGING
BAROCLINIC ZONE AND PERHAPS SOME INFLUENCE OF THE RRQ OF THE UPPER
JET SLIDING SOUTHEAST. MODELS IN GENERAL HAVE TRENDED WITH LESS
PCPN AND FURTHER SOUTH SO WILL CONTINUE WITH THE DRY
FORECAST...BUT WILL KEEP A FEW MORE CLOUDS AROUND ON TUESDAY. MORE
SUNSHINE EXPECTED OVER THE REGION BY WEDNESDAY AS THE UPPER RIDGE
BEGINS TO BUILD.

LATEST TRENDS WITH THE TIMING OF THE RETURN FLOW APPEARS TO BE
DELAYED A BIT LONGER. WARM FRONT PROGGED TO WORK INTO MINNESOTA
AND IOWA FRIDAY BEFORE LIFTING NORTH OF THE STATE BY SATURDAY
EVENING. BUT CONVECTION LIKELY INITIATING OVER THE NORTHERN PLAINS
WEDNESDAY NIGHT MAY WORK INTO THE STATE DURING THE THURSDAY INTO
FRIDAY PERIOD SO WILL INCREASE CHC POPS THROUGH FRIDAY. FOR NEXT
WEEKEND...BEST POTENTIAL OF THE DEVELOPMENT OF CONVECTION LIES
OVER MAINLY NORTHERN WISCONSIN OR ON THE PERIPHERY OF THE UPPER
RIDGE AND CAPPING EDGE AS PER GFS. MEANWHILE THE ECMWF IS MORE
AGGRESSIVE WITH THE DEVELOPMENT OF A WARM UPPER RIDGE WITH LESS
POTENTIAL OF PCPN AND MORE HEAT AND HUMIDITY. DUE TO THIS MODEL
DIFFERENCE...KEPT A SMALL MENTION ELSEWHERE DUE TO THIS CAPPING
EDGE MAY ACTUALLY BE FURTHER SOUTH IF THE UPPER RIDGE FLATTENS AND
FLOW BECOMES DOMINATED BY THE WESTERLY FLOW.

AVIATION...A FEW ISOLATED/SCT SHOWERS AND TSTMS AROUND OSH UNTIL
00Z ACCOMPANIED BY MVFR CONDITIONS. GENERALLY VFR CONDITIONS
THROUGH MIDNIGHT ELSEWHERE...THEN MCS ACTIVITY EXPECTED TO IMPACT CENTRAL
WISCONSIN MAINLY AFTER MIDNIGHT WITH MVFR CONDITIONS ALONG WITH
THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS. WITH A VERY MOIST
AIR MASS IN PLACE...PATCHY FOG AND LOW CLOUDS MAY DEVELOP LATE
TONIGHT INTO TO MONDAY MORNING AS WELL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 3:07 PM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
407 PM CDT SUN JUL 10 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
407 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING
WINDS AND TORRENTIAL RAINFALL. AT THIS TIME IT APPEARS THAT THE
BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE OVER THE CENTRAL
AND SOUTHWEST PORTION OF THE FORECAST AREA AFTER MIDNIGHT INTO
THE EARLY MORNING HOURS ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A LINE
FROM MARINETTE TO WISCONSIN RAPIDS ON MONDAY AFTERNOON. DAMAGING
WINDS AND VERY HEAVY RAINFALL ARE THE MAIN CONCERNS. THE RISK OF
SEVERE THUNDERSTORMS ON MONDAY IS SOMEWHAT CONTINGENT ON HOW
QUICKLY THE ATMOSPHERE CAN RECOVER IN THE WAKE OF ANY EARLY
MORNING ACTIVITY. IN ADDITION...ASSUMING SOME SUNSHINE...HEAT
INDICES COULD REACH INTO THE MID 90S...ESPECIALLY ACROSS THE FOX
VALLEY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH SUNDAY.
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP DURING
THIS PERIOD.

VERY WARM AND HUMID CONDITIONS WILL RETURN NEXT WEEKEND...WITH
HEAT INDICES ONCE AGAIN RISING INTO THE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TODAY THROUGH MONDAY.

LMZ521-522-541>543-112115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
407 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRONG WINDS
AND TORRENTIAL RAINFALL THE PRIMARY THREATS.

PATCHY DENSE MARINE FOG MAY ALSO DEVELOP OVERNIGHT GIVEN THE VERY HUMID
AIRMASS IN PLACE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY
AFTERNOON. STRONG WINDS AND VERY HEAVY RAINFALL ARE THE MAIN
CONCERNS. PATCHY DENSE MARINE FOG IS ALSO POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH
SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
DEVELOP DURING THIS PERIOD.

In the hours before

Special weather statement, Jul 10, 11:13 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 AM CDT MON JUL 11 2011

WIZ010-018-030-035-110600-
LINCOLN-MARATHON-ONEIDA-WOOD-
1213 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORMS HEADED FOR CENTRAL WISCONSIN...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRICE COUNTY TO
MONROE COUNTY...MOVING EAST AT 45 MPH.

WHEN THEY ARRIVE IN CENTRAL WISCONSIN...THE STORMS COULD PRODUCE
WIND GUSTS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DANGEROUS
LIGHTNING.

* THUNDERSTORMS WILL BE NEAR...
  TRIPOLI BY 130 AM CDT...
  TOMAHAWK AND ABBOTSFORD BY 150 AM CDT...
  WOODBORO BY 200 AM CDT...
  SPENCER BY 205 AM CDT...
  MERRILL BY 210 AM CDT...
  MARSHFIELD BY 215 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SKOWRONSKI
Special weather statement, Jul 11, 12:00 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
100 AM CDT MON JUL 11 2011

WIZ018-019-030-035-036-110700-
LANGLADE-LINCOLN-MARATHON-PORTAGE-WOOD-
100 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORMS NEARING CENTRAL WISCONSIN...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 60 MILES NORTHWEST
OF WAUSAU TO 118 MILES WEST OF WISCONSIN RAPIDS...MOVING EAST AT 45
MPH.

WHEN THEY ARRIVE IN CENTRAL WISCONSIN...THE STORMS COULD PRODUCE
WIND GUSTS OF 40 TO 50 MPH...HEAVY DOWNPOURS...AND DANGEROUS
LIGHTNING.

* THUNDERSTORMS WILL BE NEAR...
  TRIPOLI BY 130 AM CDT...
  TOMAHAWK AND ABBOTSFORD BY 150 AM CDT...
  SPENCER BY 205 AM CDT...
  PARRISH AND MERRILL BY 215 AM CDT...
  WAUSAU AND RIB MOUNTAIN BY 230 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Jul 11, 1:04 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
204 AM CDT MON JUL 11 2011

WIZ018-030-035-036-110815-
LINCOLN-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
204 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORMS ACROSS CENTRAL WISCONSIN...

AT 200 AM CDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS WOOD AND PORTAGE COUNTIES. ALSO...
A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR MEDFORD TO 35
MILES SOUTHWEST OF MARSHFIELD. THE SHOWERS AND STORMS WERE MOVING
TO THE EAST AROUND 40 MPH. THE STRONGER STORMS COULD PRODUCE WIND
GUSTS OF 40 TO 50 MPH...HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING.
SOME MINOR URBAN STREET FLOODING CAN BE EXPECTED WITH THE HEAVIER
STORMS.

* THE STRONGER THUNDERSTORMS WILL BE NEAR...
  SPENCER AND MARSHFIELD AROUND 215 AM CDT...
  ATHENS AND STRATFORD AROUND 220 AM CDT...
  BABCOCK AND WAUSAU AROUND 245 AM CDT...
  WISCONSIN RAPIDS AROUND 250 AM CDT...
  STEVENS POINT AROUND 315 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

ECKBERG
Special weather statement, Jul 11, 1:48 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
248 AM CDT MON JUL 11 2011

WIZ018-030-035-036-110900-
LINCOLN-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
248 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORMS ACROSS CENTRAL WISCONSIN...

AT 245 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM ATHENS TO EDGAR TO STRATFORD IN MARATHON COUNTY. THE LINE OF
STORMS EXTENDED ACROSS THE WESTERN HALF OF WOOD COUNTY FROM MARSHFIELD
TO BABCOCK. THE THUNDERSTORMS WERE MOVING TO THE EAST AROUND 40
MPH. THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO AROUND
50 MPH...HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING. SOME MINOR
URBAN STREET FLOODING CAN BE EXPECTED WITH THE HEAVIER STORMS.

* THE STRONGER THUNDERSTORMS WILL BE NEAR...
  WAUSAU AND WISCONSIN RAPIDS AROUND 250 AM CDT...
  NEKOOSA AROUND 255 AM CDT...
  RINGLE AND STEVENS POINT AROUND 305 AM CDT...
  ALMOND AND BLAINE AROUND 310 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

WIZ019-020-031-037-045-110900-
LANGLADE-MENOMINEE-SHAWANO-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...WAUTOMA
248 AM CDT MON JUL 11 2011

AT 245 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM ATHENS TO EDGAR TO STRATFORD IN MARATHON COUNTY. THE LINE OF
STORMS EXTENDED ACROSS THE WESTERN HALF OF WOOD COUNTY FROM MARSHFIELD
TO BABCOCK. THE THUNDERSTORMS WERE MOVING TO THE EAST AROUND 40
MPH. THE SHOWERS AND STORM WILL MOVE INTO LANGLADE...WESTERN SHAWANO
AND WESTERN WAUSHARA COUNTIES BY 315 AM CDT. THE SHOWERS AND STORMS WILL
OVERSPREAD MENOMINEE...WAUPACA...EASTERN SHAWANO AND EASTERN WAUSHARA
COUNTIES BY 4 AM CDT. THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO
AROUND 50 MPH...HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING. SOME MINOR
URBAN STREET FLOODING CAN BE EXPECTED WITH THE HEAVIER STORMS.

ECKBERG

The radar

The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 08:05 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
July 11, 2:04 AM CST
Where
Wood County, 1.7 mi NW of Wisconsin Rapids
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
44.400, -89.840

Law enforcement reported trees were knocked down in the city of Wisconsin Rapids. One tree fell onto a house, damaging the roof and kitchen ceiling. Scattered power outages were also reported in Marshfield.

Thunderstorm Wind, Portage

When
July 11, 2:06 AM CST
Where
Portage County, 2.57 mi ESE of Kellner
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.340, -89.670

Trees were blown down by thunderstorm winds just east of Kellner.

Thunderstorm Wind, Waupaca

When
July 11, 2:40 AM CST
Where
Waupaca County, 2.76 mi S of Rural
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.280, -89.150

Law enforcement reported a half dozen trees were knocked down 6 miles southwest of the city of Waupaca.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324072, 324074, 324076.